Monday, June 13, 2011

I have decided that in some cases the side effects of the medication are not worth the good they do.  One drug in particular I am trying to cut cold turkey- the withdrawal effects may be awful for a few days, but today being day 1 of my experiment I have a supreme headache, but for the first time since I started taking it I can breathe without my mouth drying out, blink without pain, and was able to get out of bed without needing help because my knee joints were so sore.

I am not sure yet if I can expect the withdrawal effects to get worse or better, or at what point they will peak, but day 1 has me achy and shaky, but feeling better overall.  The only problem is that it was the one drug that actually seemed to be helping.

Had a huge fight with Jason over it, but I have decided that until someone is living in my shoes they have no right to judge my decisions when it comes to pain management.  I am not doing anything dangerous, merely possibly stupid, and I can always go back onto it if the withdrawal effects get to bad.

In other news I am not making any serious plans for the next few days.

This all started because my family doctor was unhappy with the drug and made me feel terrible for still needing drugs at all.  I asked her to help me deal with one of the side effects and she responded I should not be on it anymore anyway.  While technically I think that is between me and my shrink, it did get me thinking.  This is the result.

She was willing to send me for bloodwork to show me that what I thought was going on was probably all in my head.  She tacked on what I tend to think of as the "fat lady" panel.  Colesteral, tryglicerides etc.  Which I had done less than 6 months ago and were all fine.  I blacked them out.  I did not have them done.

I thought I had finally found a family doctor who accepted who I was despite the numbers on the scale.  I guess I was wrong.  I went to her for something totally not related, and she just decided, without discussion to tack on the flp even though it has been less than a year since I had it done and everything was fine.  Oh, and no, I am not still loosing weight, but I was stable, which I have been told on the drug in question is a minor miracle- so hopefully taking myself off of it will allow me to keep loosing.

In any case, between fighting with her, and fighting with Jason and skipping the first dose of the medication, lets just say yesterday was not my best day in a while.


  1. The therapist once admired the inner strength you posses and how it has helped you to overcome difficult challenges.

    A normal person would not be able to handled the changes you made, so quickly. The fact you are pulling through it is another testament to your strength and willpower.

    I was so blinded by the minor details, that I did not have the ability to not only see the big picture but the foresight of how to move forward.

    I am deeply sorry that this flaw in myself made it all that more difficult, when I should have been there to make it easier for you.

  2. it is really disturbing to read that about your dr. it takes a lot of strength of will to disagree with your doctor and know that your weight is not an issue here and that it really has only been a few months, which frankly is not that long after the trauma you've been through. i am not sure why the dr is expressing an opinion about your medication, which you correctly pointed out is the jurisdiction of you and yr psychiatrist.

    hugs and hang in there.